| Model Number |
AES-50SL |
| Medical Device Problem Code |
Detachment of Device or Device Component (2907)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
06/30/2022
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The reported device is being returned to conmed for evaluation.A supplemental and final report will be filed following the completion of the device evaluation and complaint investigation.This issue will continue to be monitored through the complaint system to assure patient safety.Device not yet received.
Event or Problem Description
The sales representative reported on behalf of the customer that the aes-50sl, arthroscopic energy 50 degree probe with suction 18 cm was being used during a hip procedure on (b)(6) 2022 when it was reported that the ¿tip fell out in the patient¿.The procedure was completed using an alternate aes-50sl device and there was a report of a 10-minute delay to the case.It was reported that the tip was recovered and there was no patient impact.A good faith effort attempt was completed for further assessment information regarding the patient¿s status, if the tip fragmented and how it was retrieved as well as if any medical/surgical intervention and extended hospitalization were required for the patient; however, no response was received from the reporter to date.This report is being raised on the basis of malfunction with potential for injury upon reoccurrence.
Additional Manufacturer Narrative
The device has not been returned for evaluation to date and no photographic evidence was provided therefore the reported event could not be verified.The manufacturing documents from the device history record have been reviewed with special attention to the manufacturing and inspection of the product.The product released for distribution was found to have met all specifications prior to shipment.This is the only event for this lot number and failure mode within the past two years.A two-year review of complaint history revealed there has been a total of (b)(4) complaints, regarding (b)(4) devices, for this device family and failure mode.During this same time frame (b)(4) devices have been manufactured and shipped worldwide.Should all the complaint devices have been found confirmed for this reported failure, the rate of failure would be (b)(4).Per the instructions for use, the user is advised to not use the probe for mechanical displacement of tissue, damage to the probe may occur.The user is to maintain the probe tip, including the return electrode, in the field of view at all times.Injuries to the patient may result from inadvertent activation or movement of an activated probe outside the field of view.Care should be taken in procedures that may cover the probe return electrode.Alternate site ablation may occur if 75% of the return electrode is masked, making the return electrode surface area smaller than that of the active electrode.If partial coverage of the return electrode is required for the procedure, use a lower setting and maintain visibility of the return electrode while applying radio frequency.Do not activate the probe while any portion of the active or return electrode is in contact with another metal object, including the scope; localized heating of the electrode and the adjacent metal object may result in product damage and/ or injury.This issue will continue to be monitored through the complaint system to assure patient safety.
Event or Problem Description